Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 137, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 29, 2008, 1:21 PM CDT for Bay County, Calhoun County, Gulf County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2008, 1:21 PM CDT (18:21 UTC)
- Expired
- Jun 29, 2008, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Calhoun County, FL, Gulf County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 10:47 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2230 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 8:20 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 29, 8:20 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 920 AM EDT SUN JUN 29 2008 .DISCUSSION...THERE IS STILL QUITE A BIT OF AC/CS/CI CLOUD DEBRIS LINGERING ACROSS THE REGION THIS MORNING FROM THE SMALL MCS WHICH TRAVERSED THE CWA OVERNIGHT. THIS CLOUDINESS IS BEGINNING TO THIN FAIRLY QUICKLY OVER EASTERN PORTIONS OF THE AREA...SO INSOLATION SHOULD HAVE SOME TIME TO GO TO WORK ON OUR MOIST AND UNSTABLE THERMO PROFILES. MODIFIED THE 12 UTC TAE SOUNDING TO T=88, TD=70 TO GET A CAPE=2888 J/KG, PW=1.80, AND AN LI=-5.9. THESE VALUES ARE VERY CLOSE TO BUT JUST A BIT HIGHER THAN TYPE 5 SEA BREEZE CLIMATOLOGY LEVELS (STRONG (>10 KTS) W-SW MEAN LAYER VECTOR WIND (MLVW) BETWEEN 1000-700MB)...SO EXPECT A TYPICAL HIGH POP DAY OVER THE AREA. ADDITIONALLY...A SECOND MCS THAT FORMED OVER THE NE GULF TO THE S OF MOB EARLIER THIS MORNING IS HOLDING TOGETHER FAIRLY WELL...WITH ITS LEADING EDGE ABOUT TO MOVE ONSHORE OVER WALTON...BAY...AND GULF COUNTIES DURING THE NEXT HOUR. WITH THIS EARLY START TO THE CONVECTION AND VERY STRONG W-SW FLOW (15-20 KTS)...WILL INCREASE POPS TO LIKELY FOR THE 12-18 UTC PERIOD FOR AT LEAST THE FL PANHANDLE AND BIG BEND...AND WILL LEAVE THE LIKELY POPS FOR THE ENTIRE CWA THIS AFTERNOON. OVER THE COASTAL WATERS...WINDS CONTINUE OUT OF THE W-SW AROUND 10 KTS...WITH GENERALLY 1-2 FT SEAS. && .AVIATION...NO LACK OF MID-LEVEL CLOUDS ACROSS THE WESTERN HALF OF THE AREA FROM KPFN TO KDHN AND KABY THIS MORNING WITH MORE HAZY SUNSHINE FURTHER EAST TO KTLH AND KVLD. AREA OF SHOWERS/STORMS WILL MOVE ASHORE ALONG THE FLORIDA PANHANDLE DURING THE MID MORNING WITH KPFN LIKELY SEEING A SHOWER OR STORM. A FEW MORE LIGHTER SHOWERS ARE SEEN UP TOWARD KDHN WITHIN THE MID-LEVEL DECK. EXPECT THE SHOWERS/STORMS TO EVOLVE NORTH AND EAST WITH TIME FROM THE FL PANHANDLE INTO SOUTHEAST AL/SW GEORGIA AND THE WESTERN FLORIDA BIG BEND INTO THE LATER MORNING AND EARLY AFTERNOON. WITH THIS ACTIVITY IT IS VERY LIKELY THAT KDHN...KABY AND KTLH WILL SEE AT LEAST A BRIEF SHOWER OR STORM WITH MID/HIGH LEVEL CLOUDS BEING JOINED BY A LOWER LEVEL CU FIELD. STORMS ARE EXPECTED TO CONTINUE EVOLVING TO THE EAST INTO THE AFTERNOON TOWARD KVLD. WITH MORE HEATING TAKING PLACE IN THE EAST THESE STORMS MAY PACK A BIT MORE OF A PUNCH TOWARD KVLD AND WILL INCREASE THE TEMPO WIND POTENTIAL. EXPECTING A LULL IN THE ACTIVITY DURING THE EVENING HOURS BEFORE SOME ADDITIONAL CONVECTION ENTERS THE FORECAST WITH THE APPROACH OF A COLD FRONT FROM THE NORTH...ESPECIALLY FOR KDHN AND KABY. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && GOULD/MROCZKA
Hazardous weather outlook, Jun 29, 2:39 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 339 AM EDT SUN JUN 29 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-300745- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 339 AM EDT SUN JUN 29 2008 /239 AM CDT SUN JUN 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION AGAIN TODAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS WITH MARGINALLY SEVERE HAIL AND/OR WIND AND TORRENTIAL DOWNPOURS. HOWEVER...LIKE MOST SUMMER DAYS...LIGHTNING WILL BE THE MOST WIDESPREAD THREAT. ALSO...BRIEF A WATERSPOUT CAN OCCASIONALLY DEVELOP WITH LITTLE OR NO WARNING DURING THE SUMMERTIME OVER THE WARM WATERS OF THE GULF OF MEXICO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY. WHILE WIDESPREAD HAZARDOUS WEATHER IS UNLIKELY...A FEW STORMS COULD PRODUCE LOCALIZED FLOODING...STRONG WIND GUSTS...FREQUENT LIGHTNING...AND HAIL. A DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST TUESDAY AND WEDNESDAY AS DRIER AIR MOVES INTO THE AREA. A RETURN TO MORE TYPICAL SUMMERTIME WEATHER IS EXPECTED LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Jun 29, 11:04 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1204 PM EDT SUN JUN 29 2008 GAZ158-291645- THOMAS- 1204 PM EDT SUN JUN 29 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR THOMAS COUNTY IN SOUTHWEST GEORGIA... * UNTIL 1245 PM EDT AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTH OF THOMASVILLE...MOVING EAST AT 30 MPH. WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Special weather statement, Jun 29, 11:19 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1219 PM EDT SUN JUN 29 2008 GAZ159-291700- BROOKS- 1219 PM EDT SUN JUN 29 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 100 PM EDT AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BOSTON...OR 15 MILES WEST OF QUITMAN... MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE NEAR... QUITMAN BY 1235 PM EDT. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM IN ADDITION TO SCATTERED LIGHTNING STRIKES. WINDS OF THIS STRENGTH CAN DOWN TREE LIMBS AND KNOCK OVER UNSECURED OUTDOOR OBJECTS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Special weather statement, Jun 29, 11:32 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1232 PM EDT SUN JUN 29 2008 FLZ007-008-291715- COASTAL WALTON-INLAND WALTON- 1132 AM CDT SUN JUN 29 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CENTRAL AND NORTHERN WALTON COUNTY IN THE EASTERN FLORIDA PANHANDLE... * UNTIL 1215 PM CDT AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DORCAS...OR 15 MILES WEST OF DE FUNIAK SPRINGS...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... DE FUNIAK SPRINGS BY NOON CDT. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. WINDS OF THIS STRENGTH CAN DOWN TREE LIMBS AND KNOCK OVER OTHER UNSECURED OUTDOOR OBJECTS. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Local storm report, Jun 29, 12:44 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
144 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG SAND HILL 30.84N 86.19W
06/29/2008 WALTON FL LAW ENFORCEMENT
SEVERAL TREES DOWN IN VICINITY OF COUNTY ROAD 185.
&&
MROCZKASpecial weather statement, Jun 29, 12:54 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 154 PM EDT SUN JUN 29 2008 ALZ065-066-068-069-291845- COFFEE-DALE-GENEVA-HOUSTON- 1254 PM CDT SUN JUN 29 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COFFEE...DALE...GENEVA AND HOUSTON COUNTIES... * UNTIL 145 PM CDT AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF BULLOCK TO GREEN BAY...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF ELBA TO 12 MILES SOUTHEAST OF ANDALUSIA...MOVING EAST NORTHEAST AROUND 30 MPH. WIND GUSTS UP TO 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
Special weather statement, Jun 29, 1:01 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 201 PM EDT SUN JUN 29 2008 ALZ068-069-FLZ009-011-291845- GENEVA-HOLMES-HOUSTON-JACKSON- 101 PM CDT SUN JUN 29 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA...HOLMES...HOUSTON AND JACKSON COUNTIES... * UNTIL 145 PM CDT AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF SLOCOMB...OR 13 MILES WEST OF COTTONWOOD...MOVING EAST AT 20 TO 25 MPH. WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:14 AM CDT | Severe Thunderstorm Warning | TAE | Leon | 31 min |
| Jun 29, 11:57 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 48 min |
| Jun 29, 12:41 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 49 min |
| Jun 29, 12:52 PM CDT | Severe Thunderstorm Warning | TAE | Bay | 38 min |
| Jun 29, 2:57 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 48 min |
| Jun 29, 3:04 PM CDT | Special Marine Warning | TAE | 116 min | |
| Jun 29, 4:25 PM CDT | Special Marine Warning | TAE | 95 min | |
| Jun 29, 4:27 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Washington | 48 min |
| Jun 29, 4:54 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 51 min |
| Jun 29, 5:48 PM CDT | Special Marine Warning | TAE | 57 min | |
| Jun 29, 3:11 PM CDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 49 min |
| Jun 29, 3:51 PM CDT | Severe Thunderstorm Warning | TAE | Lee, Worth | 39 min |
| Jun 29, 3:24 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.